rss
BMJ Case Reports 2009; doi:10.1136/bcr.07.2008.0475
  • Reminder of important clinical lesson

Persistent high nevirapine blood level with DRESS syndrome 12 days after interruption of antiretroviral therapy

  1. Alice Breining1,
  2. Amelie Guihot1,
  3. Dominique Warot1,
  4. Ana Canestri1,
  5. Gilles Peytavin2,
  6. Francois Bricaire1,
  7. Eric Caumes1
  1. 1
    Pitie Salpetriere Hospital, Infectious Disease, 47–83 Boulevard de l Hôpital, Paris, 75013, France
  2. 2
    Claude Bernard Bichat Hospital, Toxicology, 46 Rue Henri Huchard, Paris, 75018, France
  1. Alice Breining, alicebreining{at}yahoo.fr
  • Published 17 March 2009

Summary

Nevirapine is an antiretroviral agent associated with drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. Such a case in an immunocompetent woman recently treated with nevirapine for postexposure HIV prophylaxis is reported here. Despite a period of 12 days after interruption of treatment, a high blood level of nevirapine was still observed.

Footnotes

  • Competing interests: None.

  • Patient consent: Patient/guardian consent was obtained for publication.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article